Mississippi, 2004

Tornado and Hail in Mississippi, June 3, 2004

June 3, 2004 · NWS MEG · 2 events in 2 counties and zones

1 tornado, 1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 3, 1:27 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 3, 1:27 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
227 PM CDT THU JUN 3 2004

.DISCUSSION...

SURFACE MAP THIS AFTERNOON PLACES A STATIONARY FRONT FROM MIDDLE TN
THROUGH NORTHEAST MS INTO AN AREA OF LOW PRESSURE NEAR OXFORD MS. A
COLD FRONT THEN EXTENDS FROM THE LOW THROUGH NORTHERN LA.
ALOFT...WATER VAPOR IMAGERY SHOWS A CLOSED UPPER LOW OVER SOUTHEAST
MISSOURI ASSOCIATED WITH COLD AIR ALOFT. THUNDERSTORMS HAVE FIRED
THIS AFTERNOON WHERE ENOUGH SUN HAS POKED THROUGH THE CLOUDS AND
AHEAD OF THE LEADING EDGE OF THE COLD POOL.

THE COLD POOL ALOFT SHOULD MOVE THROUGH MOST OF THE REGION DURING
THE REMAINDER OF THE AFTERNOON. THE AIR IN THE COLD POCKET ITSELF IS
SUBSIDING...PREVENTING CONVECTION. HOWEVER...ON THE LEADING EDGE OF
THIS COLD POCKET THERE IS STEEP MID-LEVEL LAPSE RATES WHICH CAN ADD
TO THE INSTABILITY ALREADY PRESENT. SO...EXPECT SCATTERED
THUNDERSTORMS STILL ACROSS WEST TN AND NORTH MS FOR THE REMAINDER OF
THE AFTERNOON. THEN JUST A SLIGHT CHANCE EARLY THIS EVENING EAST DUE
TO TIMING OF THE COLD POOL ALOFT.

DRY FORECAST FOR FRIDAY AND SATURDAY WITH NO SYSTEMS AROUND. EXPECT
AFTERNOON CUMULUS BOTH DAYS WITH MAINLY CLEAR NIGHTS. 850 TEMPS
AROUND +12 ON FRIDAY CORRELATE TO TEMPS NEAR 80 OR IN THE LOW 80S.
850 TEMPS JUST A TOUCH WARMER SATURDAY TRANSLATING INTO LOW TO MID
80S.

THE FRONT TO THE SOUTH WILL SLOWLY RETURN LATE SATURDAY NIGHT INTO
SUNDAY AS A WARM FRONT. HAVE POPS IN MAINLY FOR SUNDAY AS THE WARM
FRONT MOVES THROUGH THE REGION. GFS HITS ON A COMPLEX RIDING ALONG
THE FRONT INTO THE REGION SATURDAY AFTERNOON INTO SATURDAY NIGHT.
NOT REAL CONFIDENT IN THIS SOLN SINCE THIS COMPLEX IS ASSOCIATED
WITH NO OBVIOUS SYSTEMS. WILL KEEP A SLIGHT MENTION INTO MONDAY WITH
THE FRONT STILL NEARBY BUT BY TUESDAY THE WARM FRONT SHOULD BE WELL
NORTH. FROM TUESDAY ONWARD...PRETTY MUCH DEALING WITH HEAT OF THE
DAY VARIETY THUNDERSTORMS WITH NO SIGNIFICANT SYSTEMS IMPACTING THE
REGION THROUGH FRIDAY.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&

VALLE
Hazardous weather outlook, Jun 3, 9:33 AM CST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT THU JUN 3 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-041100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1033 AM CDT THU JUN 3 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF WEST
TENNESSEE AND NORTH MISSISSIPPI THIS AFTERNOON INTO THE EARLY
EVENING. THE COMBINATION OF A STATIONARY FRONT STALLED ACROSS THE
REGION...AN UPPER LEVEL DISTURBANCE MOVING OVER WEST TENNESSEE AND
NORTH MISSISSIPPI ALONG WITH AFTERNOON HEATING COULD RESULT IN
THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THESE THUNDERSTORMS
COULD BECOME SEVERE WITH LARGE HAIL BEING THE MAIN THREAT ALTHOUGH
LOCALLY DAMAGING WINDS CAN NOT BE ENTIRELY RULED OUT.

.DAYS TWO THROUGH SEVEN...

WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

VALLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado, 1 hail. Local standard time, as filed.

Tornado, Tallahatchie

When
June 3, 3:15 PM CST to 3:20 PM CST
Where
Tallahatchie County, Sumner
Rating
F0
Path length
0.3 mi
Path width
25 yd
Reported by
EMERGENCY MANAGER
Coordinates
33.967, -90.383

A tornado briefly touched down near Sumner producing little damage.

Hail, Panola

When
June 3, 4:00 PM CST to 4:05 PM CST
Where
Panola County, 5 mi W of Batesville
Measured
0.88 in hail
Property damage
$50
Reported by
LAW ENFORCEMENT
Coordinates
34.317, -90.033

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyThe tornado archive for Mississippi, 2004Warnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406046, 5406047.